Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 16, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Feb 11, 2023, 9:01 PM PST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2023, 9:01 PM PST (05:01 UTC)
- Expired
- Feb 13, 2023, 6:00 AM PST
- In force
- 33 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
841 WHUS76 KEKA 120501 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 901 PM PST Sat Feb 11 2023 PZZ450-121100- /O.CAN.KEKA.GL.W.0013.000000T0000Z-230212T0600Z/ /O.NEW.KEKA.SE.W.0008.230212T0501Z-230212T1100Z/ Pt St George to Cape Mendocino out 10 nm- 901 PM PST Sat Feb 11 2023 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Very steep and hazardous seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-121315- /O.CAN.KEKA.GL.W.0013.000000T0000Z-230212T0600Z/ /O.NEW.KEKA.SC.Y.0016.230212T0501Z-230212T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 901 PM PST Sat Feb 11 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST SUNDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 9 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-121315- /O.CON.KEKA.GL.W.0013.000000T0000Z-230213T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 901 PM PST Sat Feb 11 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 11 to 15 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 4 PM PST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-121315- /O.CON.KEKA.GL.W.0013.000000T0000Z-230213T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 901 PM PST Sat Feb 11 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 4 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
001 WHUS76 KEKA 121126 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 326 AM PST Sun Feb 12 2023 PZZ450-121930- /O.EXP.KEKA.SE.W.0008.000000T0000Z-230212T1100Z/ /O.EXB.KEKA.SC.Y.0016.000000T0000Z-230213T1400Z/ /O.NEW.KEKA.GL.A.0007.230213T1400Z-230215T0000Z/ Pt St George to Cape Mendocino out 10 nm- 326 AM PST Sun Feb 12 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 14 feet. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 17 to 22 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, until 6 AM PST Monday. For the Gale Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-121930- /O.EXT.KEKA.SC.Y.0016.000000T0000Z-230213T0600Z/ /O.EXB.KEKA.GL.W.0013.230213T0600Z-230215T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 326 AM PST Sun Feb 12 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 45 kt and seas 16 to 21 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 10 PM this evening to 4 PM PST Tuesday. For the Small Craft Advisory, until 10 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-475-121930- /O.EXT.KEKA.GL.W.0013.000000T0000Z-230215T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 326 AM PST Sun Feb 12 2023 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 18 to 23 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
227 WHUS76 KEKA 121651 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 851 AM PST Sun Feb 12 2023 PZZ455-130100- /O.CON.KEKA.SC.Y.0016.000000T0000Z-230213T0600Z/ /O.CON.KEKA.GL.W.0013.230213T0600Z-230215T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 851 AM PST Sun Feb 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 45 kt and seas 16 to 21 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 10 PM this evening to 4 PM PST Tuesday. For the Small Craft Advisory, until 10 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-475-130100- /O.CON.KEKA.GL.W.0013.000000T0000Z-230215T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 851 AM PST Sun Feb 12 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 18 to 23 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 4 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-130100- /O.CON.KEKA.SC.Y.0016.000000T0000Z-230213T1400Z/ /O.CON.KEKA.GL.A.0007.230213T1400Z-230215T0000Z/ Pt St George to Cape Mendocino out 10 nm- 851 AM PST Sun Feb 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 14 feet. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 17 to 22 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, until 6 AM PST Monday. For the Gale Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
145 WHUS76 KEKA 122247 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 247 PM PST Sun Feb 12 2023 PZZ455-130700- /O.EXT.KEKA.SC.Y.0016.000000T0000Z-230213T1100Z/ /O.EXT.KEKA.GL.W.0013.230213T1100Z-230215T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 247 PM PST Sun Feb 12 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WARNING NOW IN EFFECT FROM 3 AM MONDAY TO 4 PM PST TUESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 45 kt and seas 13 to 18 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 40 kt and seas 10 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 3 AM Monday to 4 PM PST Tuesday. For the Small Craft Advisory, until 3 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-130700- /O.EXT.KEKA.GL.W.0013.000000T0000Z-230213T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 247 PM PST Sun Feb 12 2023 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 12 to 15 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-130700- /O.EXT.KEKA.GL.W.0013.000000T0000Z-230214T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 247 PM PST Sun Feb 12 2023 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM PST TUESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 14 to 19 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-130700- /O.EXT.KEKA.SC.Y.0016.000000T0000Z-230213T1700Z/ /O.EXT.KEKA.GL.A.0007.230213T1700Z-230215T0000Z/ Pt St George to Cape Mendocino out 10 nm- 247 PM PST Sun Feb 12 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST MONDAY... ...GALE WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 10 to 14 feet. For the Gale Watch, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 13 to 18 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, until 9 AM PST Monday. For the Gale Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
678 WHUS76 KEKA 130438 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 838 PM PST Sun Feb 12 2023 PZZ455-131245- /O.CON.KEKA.SC.Y.0016.000000T0000Z-230213T1100Z/ /O.CON.KEKA.GL.W.0013.230213T1100Z-230215T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 838 PM PST Sun Feb 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM MONDAY TO 4 PM PST TUESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt with gusts up to 45 kt and seas 13 to 18 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 40 kt and seas 10 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Gale Warning, from 3 AM Monday to 4 PM PST Tuesday. For the Small Craft Advisory, until 3 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-131100- /O.CON.KEKA.GL.W.0013.000000T0000Z-230213T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 838 PM PST Sun Feb 12 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WHAT...North winds around 25 kt with gusts up to 35 kt and seas 12 to 15 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM PST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-131245- /O.CON.KEKA.GL.W.0013.000000T0000Z-230214T2300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 838 PM PST Sun Feb 12 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST TUESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 14 to 19 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-131245- /O.CON.KEKA.SC.Y.0016.000000T0000Z-230213T1700Z/ /O.CON.KEKA.GL.A.0007.230213T1700Z-230215T0000Z/ Pt St George to Cape Mendocino out 10 nm- 838 PM PST Sun Feb 12 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 12 to 14 feet. For the Gale Watch, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 13 to 18 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, until 9 AM PST Monday. For the Gale Watch, from Monday morning through Tuesday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
665 WHUS76 KEKA 131116 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 316 AM PST Mon Feb 13 2023 PZZ470-131930- /O.EXP.KEKA.GL.W.0013.000000T0000Z-230213T1100Z/ /O.NEW.KEKA.GL.W.0014.230213T1116Z-230215T0300Z/ Pt St George to Cape Mendocino 10 to 60 nm- 316 AM PST Mon Feb 13 2023 ...GALE WARNING IN EFFECT UNTIL 7 PM PST TUESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 15 to 20 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 7 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-131930- /O.EXP.KEKA.SC.Y.0016.000000T0000Z-230213T1100Z/ /O.EXT.KEKA.GL.W.0013.000000T0000Z-230215T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 316 AM PST Mon Feb 13 2023 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM PST TUESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 15 to 20 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 8 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-131930- /O.EXT.KEKA.SC.Y.0016.000000T0000Z-230213T1400Z/ /O.EXB.KEKA.GL.W.0013.230213T1400Z-230214T1000Z/ /O.UPG.KEKA.GL.A.0007.230213T1700Z-230215T0000Z/ /O.NEW.KEKA.SE.A.0002.230214T1000Z-230215T1000Z/ Pt St George to Cape Mendocino out 10 nm- 316 AM PST Mon Feb 13 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...GALE WARNING IN EFFECT UNTIL 2 AM PST TUESDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 11 to 15 feet. For the Hazardous Seas Watch, very steep and hazardous seas 15 to 20 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, until 2 AM PST Tuesday. For the Small Craft Advisory, until 6 AM PST early this morning. For the Hazardous Seas Watch, from late tonight through late Tuesday night. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-131930- /O.EXT.KEKA.GL.W.0013.000000T0000Z-230215T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 316 AM PST Mon Feb 13 2023 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST TUESDAY... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 15 to 20 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 2:34 PM PST, 6 hours 27 minutes earlier.
Area forecast discussion, Feb 11, 2:34 PM PST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
234 PM PST Sat Feb 11 2023
.SYNOPSIS...Dry weather and breezy north winds will occur this
evening. Mild and dry conditions are then expected Sunday,
followed by a strong cold frontal passage during Monday. Showers,
low elevation snow, small hail, coastal thunderstorms, and strong
north winds will occur behind the front Monday afternoon through
Tuesday. Dry weather and cold morning temperatures will then
develop on Wednesday.
&&
.DISCUSSION...Satellite imagery showed a compact upper low
centered near Monterey, CA this afternoon. Clear skies and a mild
airmass were present north of the low across NWRN CA. Later
tonight, building surface high pressure over the NRN Great Basin
will aid in the development of NELY offshore directed winds. That
flow regime will support further drying, as well as warm
afternoon temperatures during Sunday...with highs ranging from the
mid to upper 50s along the coast to locally near 70F at Ukiah. A
shortwave ridge moving across NRN CA Sunday night through Monday
morning will aid in additional dry weather. However, a strong and
cold upper level trough and associated surface frontal boundary
will move south-southeast from the PACNW to NRN CA by Monday
afternoon. Post frontal north-northwesterlies are forecast to
quickly strengthen to advisory level, with gusts near 50 mph
occurring across exposed ridges and coastal headlands from
Trinity and SRN Humboldt south across Mendocino and Lake
Counties. Those winds will peak Monday evening, and then subside
gradually during Tuesday morning.
Cold midlevel temperatures ranging from -15 to -20 C at 700 mb are
forecast to spread south across the EKA CWA during mid to late
Tuesday morning. Showers will likely peak in intensity during that
time period as lapse rates steepen, and a few thunderstorms may
develop near the Humboldt/Del Norte coast. Showers will also pose
a threat for small hail. In addition, snow levels will fall to
around 1000 feet MSL during Tuesday morning, and could briefly
lower to sea level resulting in a rain/snow mix at the coast.
However, the most probable area for several inches of snow
accumulation will be across the coastal foothills and interior
mountains. Otherwise, showers will quickly dissipate Tuesday night
as upper heights rise. Clear skies combined with a cold antecedent
airmass will favor very cold temperatures at the surface across
the entire region during Wednesday morning, with lows ranging from
the upper teens to mid 20s across interior valleys, to upper 20s
to lower 30s near the coast. Model guidance then shows the period
of cold dry midweek weather transitioning back to wet as another
trough digs southward across the NERN PAC during Thursday and
Friday.
Garner
&&
.AVIATION...VFR conditions have taken hold today with only a few
lingering wrap around showers in the KUKI VCTY, associated with a
departing area of low pressure. Northerly winds are gusty at the
coastal terminals (KACV and KCEC) this afternoon with gusts up to
20-30 kt. Offshore flow tonight will ensure clear skies with the
exception of some fog for the interior valleys and some mist and
haze along the coast.
&&
.MARINE...Gale strength northerly winds and very steep waves have
expanded across all zones this afternoon. A large NW swell peaked
this morning and is slowly subsiding. A westerly swell with a 20
second period will build on Sunday. Northerly winds and steep
seas will trend up again later Sunday through Tuesday as a cold
air surge impacts the waters with more gale force winds and large
steep seas. Another large NW swell will move in Monday evening
through Tuesday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory from 1 PM Monday to 4 AM PST Tuesday for
CAZ104-106>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 10 PM PST this evening for PZZ450-455.
Gale Warning until 4 PM PST Sunday for PZZ470.
Gale Warning until 4 AM PST Monday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 11, 11:40 AM PST, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1140 AM PST Sat Feb 11 2023 CAZ101>103-105-121945- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Northern Humboldt Interior- 1140 AM PST Sat Feb 11 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ104-106>115-121945- Southwestern Humboldt-Southern Humboldt Interior-Northern Trinity- Southern Trinity-Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 1140 AM PST Sat Feb 11 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 4 AM PST TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Wind Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:01 PM PST | Hazardous Seas Warning | EKA | 6 hr | |
| Feb 12, 3:24 AM PST | Winter Weather Advisory | EKA | Del Norte, Humboldt, Trinity | 58 hr |
| Feb 12, 3:26 AM PST | Gale Watch | EKA | 24 hr | |
| Feb 12, 2:06 PM PST | Hard Freeze Watch | EKA | Del Norte, Humboldt, Mendocino | 24 hr |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.